Alert archive / Indiana / River Flood Warnings in 2019
River Flood Warning 10, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Feb 6, 2019, 11:20 AM EST for 5 counties in Indiana. It took effect at Feb 6, 2019, 6:34 PM EST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2019, 11:20 AM EST (16:20 UTC)
- In effect from
- Feb 6, 2019, 6:34 PM EST
- Expired
- Feb 10, 2019, 3:15 AM EST
- In force
- 3 days
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, IN, Kosciusko County, IN, Miami County, IN, Wabash County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 48 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eel River (IN) at North Manchester (NMCI3). The gauge peaked at 10.80 ft at Feb 6, 2019, 4:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03328000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Feb 6, 6:29 AM EST, 4 hours 51 minutes earlier.
Area forecast discussion, Feb 6, 6:29 AM EST, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 629 AM EST Wed Feb 6 2019 .SYNOPSIS... Issued at 1255 AM EST Wed Feb 6 2019 Rain will taper from west to east this morning into early this afternoon. After a lull in the rain this afternoon, rain chances will increase again tonight and especially on Thursday. Some locally heavy rainfall is possible on Thursday. Rain will shift off to the east Thursday night as much colder air filters back into the region. Highs temperatures today will range from around 40 across southern Lower Michigan to the low 50s across portions of northeast Indiana and northwest Ohio south of Route 24. Very mild conditions are in store for Thursday before cold air overspreads the region Thursday night and Friday. && .SHORT TERM...(Today through Thursday) Issued at 409 AM EST Wed Feb 6 2019 Warmer air was continuing to spread north over a very shallow cold wedge of air. Overnight aircraft/AMDAR soundings really impressive with the warm layer (9.1C @ FWA; 8C @ CHI and 6C over LAN); so supercooled rain is not expected given a shallow cold layer. Have been handling this with a Special Weather Statement for these early morning winter weather concerns. Surface temps had dipped to 32F in a few spots near the Michigan border, but were generally 33-34F over far southern Lower Michigan into northern Indiana and northwest Ohio. Pavement temps per sensor data just above freezing across the I-80 Tollway, so really don't see much of an ice threat early this morning. The should be a short break in the rain this afternoon before much warmer air spreads back north along with periods of rain. In this regard, in addition to wintry weather, the likelihood of general river flooding and some flooding of lowlands will increase as the main low moves northeast into the Upper Great Lakes region. Concerns persist that moderate to some heavy rainfall with a high runoff potential will bring rises on rivers and likely will send at least some of them in flood, especially those in the Upper Wabash and the Maumee basins. Flooding of lowlands will become more exacerbated, especially those more prone to flood. && .LONG TERM...(Thursday night through Tuesday) Issued at 409 AM EST Wed Feb 6 2019 Flooding potential will continue into the weekend as runoff persists. Otherwise, cold air will spread over the region for this weekend. There will be a sharp drop in temperatures Thursday night behind the cold front. Rapid ice formation is likely on any wet surfaces including roads, bridges, sidewalks and overpasses. There will be a weak lake response Friday with the chance for snow showers, but little snow accumulation is expected. Saturday will be mostly sunny but cold as a ridge of high pressure moves over the area. A mix of rain and snow is possible early next week as the pattern becomes more unsettled. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 622 AM EST Wed Feb 6 2019 Rain will taper off this morning as a brief intrusion of slightly drier low level air works across northern Indiana later this morning in wake of a weak, highly sheared short wave. The frontal zone associated with this wave will stall across the area, with a sharp low level inversion remaining in place through most of this forecast period offering limited optimism for significant improvements. IFR and LIFR conditions early this morning should persist with increasing trend to increased fog after 12Z as inverted sfc trough tracks across the area. Upstream vsbys across northeast Illinois have dropped over the past few hours along and immediately behind this trough, with several stations reporting vsbys less than 1/2SM. Expecting improvement in this vsbys from west to east during the mid to late morning hours as this sfc trough slips east. The lull in the rain chances this afternoon will be short-lived with more rain expected late tonight into Thursday. IFR or lower end MVFR conditions are expected late this afternoon, but should deteriorate again this evening back to IFR or LIFR. Light east/southeast winds to begin the period will shift west-northwest later this morning with passage of this inverted sfc trough. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili SHORT TERM...Skipper LONG TERM...Skipper AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 6, 5:51 AM EST, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 551 AM EST Wed Feb 6 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-071100- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 551 AM EST Wed Feb 6 2019 /451 AM CST Wed Feb 6 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Several rivers in action stage will continue to rise and may lead to flooding tonight due to runoff from recent rains and snowmelt. Ice jams are also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A flash freeze is likely Thursday night as much colder air spreads back across the area. Rainfall through Thursday is expected to bring flooding on several rivers and flooding of some lowlands into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 9:57 PM EST | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 21 days |
| Feb 6, 11:20 AM EST | River Flood Warning | IWX | Allen | 35 hr |
| Feb 6, 11:20 AM EST | River Flood Warning | IWX | Allen, DeKalb | 5 days |
| Feb 6, 11:20 AM EST | River Flood Warning | IWX | Adams, Allen | 4 days |
| Feb 6, 11:20 AM EST | River Flood Warning | IWX | Adams, Wells | 4 days |
| Feb 6, 11:20 AM EST | River Flood Warning | IWX | Defiance, Henry | 4 days |
| Feb 6, 11:20 AM EST | River Flood Warning | IWX | Williams | 4 days |
Nearby
River Flood Warnings in Indiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.